MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7308
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Codes Hypoglycemia (1912); Weakness (2145)
Date of Event 05/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer did not wash their hands with soap and water prior to testing.As per contour next link 2.4 system user guide "always wash your hands well with soap and water before and after testing and handling the meter, lancing device, or test strips." due to the covid-19 pandemic, the investigation for this event will be delayed.We will however, send the follow-up report as soon as our laboratory services are able to return to normal.The patient/family was the initial reporter, so personal information was not entered.No information was captured as the customer's age and weight were not provided.
 
Event or Problem Description
An advocate reported that customer obtained a blood glucose reading of 55 mg/dl on the contour next link 2.4 meter.The customer was experiencing symptoms of hypoglycemia such as weakness and she was feeling sleepy.The advocate gave 3 glucose tablets and a glass of milk to the customer.Additional testing was performed with the contour next link 2.4 meter and readings of 66 mg/dl and 61 mg/dl were obtained.Another testing was performed with the second contour next link 2.4 meter and a reading of 183 mg/dl was obtained.All readings were obtained within 10 minutes.The customer felt better after administering glucose tablets and drinking milk.The advocate was advised to return the device for evaluation.Replacement meter kit and test strips were sent to the customer.
 
Additional Manufacturer Narrative
The customer did not return the device for evaluation.Therefore, the in-house contour next link 2.4 meter was tested with the in-house contour next test strips from lot # 9kpeg02b using a blood sample, as the contour next test strips from lot # 8kped11a implicated to be involved in the event expired in (b)(6) 2020.The in-house testing gave a satisfactory performance.Additionally, the device history records were reviewed for both contour next link 2.4 meters and no manufacturing anomalies were found.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla, ny
MDR Report Key10122922
Report Number1810909-2020-00290
Device Sequence Number16856710
Product Code NBW
UDI-Device Identifier10301937308502
UDI-Public10301937308502
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 05/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2020
Device Model Number7308
Device Catalogue Number7308
Device Lot Number8KPED11A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/09/2020
Supplement Date Received by Manufacturer12/30/2020
Initial Report FDA Received Date06/05/2020
Supplement Report FDA Received Date01/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1